Transverse myelopathy following intrathecal administration of chemotherapy

Research output: Contribution to journalArticle

23 Citations (Scopus)

Abstract

Transverse myelopathy is one of the rare complications following administration of intrathecal chemotherapy. We report two cases of transverse myelopathy following administration of intrathecal methotrexate and cytarabine arabinoside. One patient was a 17-year-old Malay man who had lymphoblastic lymphoma in the leukaemic phase, while the other patient was a 40-year-old Malay man with relapsed Hodgkin's lymphoma. Both cases demonstrated variability in onset of symptoms, clinical progression and final outcome from the complication.

Original languageEnglish
JournalSingapore Medical Journal
Volume48
Issue number2
Publication statusPublished - Feb 2007

Fingerprint

Spinal Cord Diseases
Drug Therapy
Cytarabine
Hodgkin Disease
Precursor Cell Lymphoblastic Leukemia-Lymphoma
Methotrexate

Keywords

  • Chemotherapy complications
  • Cytarabine arabinoside
  • Intrathecal methotrexate
  • Transverse myelopathy

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Transverse myelopathy following intrathecal administration of chemotherapy. / Teh, Hiok Seng; S. Abdul Wahid, S Fadilah; Chooi Fun, Leong.

In: Singapore Medical Journal, Vol. 48, No. 2, 02.2007.

Research output: Contribution to journalArticle

@article{aff889b9db0947d783332facd000e426,
title = "Transverse myelopathy following intrathecal administration of chemotherapy",
abstract = "Transverse myelopathy is one of the rare complications following administration of intrathecal chemotherapy. We report two cases of transverse myelopathy following administration of intrathecal methotrexate and cytarabine arabinoside. One patient was a 17-year-old Malay man who had lymphoblastic lymphoma in the leukaemic phase, while the other patient was a 40-year-old Malay man with relapsed Hodgkin's lymphoma. Both cases demonstrated variability in onset of symptoms, clinical progression and final outcome from the complication.",
keywords = "Chemotherapy complications, Cytarabine arabinoside, Intrathecal methotrexate, Transverse myelopathy",
author = "Teh, {Hiok Seng} and {S. Abdul Wahid}, {S Fadilah} and {Chooi Fun}, Leong",
year = "2007",
month = "2",
language = "English",
volume = "48",
journal = "Singapore Medical Journal",
issn = "0037-5675",
publisher = "Singapore Medical Association",
number = "2",

}

TY - JOUR

T1 - Transverse myelopathy following intrathecal administration of chemotherapy

AU - Teh, Hiok Seng

AU - S. Abdul Wahid, S Fadilah

AU - Chooi Fun, Leong

PY - 2007/2

Y1 - 2007/2

N2 - Transverse myelopathy is one of the rare complications following administration of intrathecal chemotherapy. We report two cases of transverse myelopathy following administration of intrathecal methotrexate and cytarabine arabinoside. One patient was a 17-year-old Malay man who had lymphoblastic lymphoma in the leukaemic phase, while the other patient was a 40-year-old Malay man with relapsed Hodgkin's lymphoma. Both cases demonstrated variability in onset of symptoms, clinical progression and final outcome from the complication.

AB - Transverse myelopathy is one of the rare complications following administration of intrathecal chemotherapy. We report two cases of transverse myelopathy following administration of intrathecal methotrexate and cytarabine arabinoside. One patient was a 17-year-old Malay man who had lymphoblastic lymphoma in the leukaemic phase, while the other patient was a 40-year-old Malay man with relapsed Hodgkin's lymphoma. Both cases demonstrated variability in onset of symptoms, clinical progression and final outcome from the complication.

KW - Chemotherapy complications

KW - Cytarabine arabinoside

KW - Intrathecal methotrexate

KW - Transverse myelopathy

UR - http://www.scopus.com/inward/record.url?scp=34447559851&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=34447559851&partnerID=8YFLogxK

M3 - Article

VL - 48

JO - Singapore Medical Journal

JF - Singapore Medical Journal

SN - 0037-5675

IS - 2

ER -